MAUDE Adverse Event Report: ABBOTT MANUFACTURING INC CLINICAL CHEMISTRY LACTATE DEHYDROGENASE

ABBOTT MANUFACTURING INC CLINICAL CHEMISTRY LACTATE DEHYDROGENASE
Catalog Number 02P56-21
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/28/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An evaluation is in process.A final report will be submitted when the evaluation is complete.
 
Event or Problem Description
The account generated false elevated architect ldh results on id (b)(6) of 558, 184 and 256 u/l.The account uses a normal ldh range of 125 to 220 u/l.No impact to patient management was reported.No specific patient information was provided.
 
Additional Manufacturer Narrative
Quality control results were reported as ok when a precision run was done.A review of the ldh qc results for (b)(6) to (b)(6) 2019 show within control assay precision.No atypical complaint trends or non-conformance were identified related for the ldh assay results.The ldh assay package insert has extensive information on the need for correct sample preparation.For plasma samples, sufficient centrifugation is necessary to remove platelets and other cellular materials that may impact ldh results.Plasma samples may benefit from the 1:3 dilution provided in the assay parameter file to help decrease the impact of platelets on ldh analyses.To optimize plasma analysis, the package insert states samples may be transferred to a secondary sample tube after centrifugation.Based on the complaint information and the package insert labeling, the most likely cause for the initially elevated ldh results are related to the sample preparation process.The labeling describes cellular debris or platelets as having a likely impact to patient results.With qc material lacking these components, there would be no impact on those samples.Use error may have contributed to the customer issue as insufficient sample collection or preparation is a likely cause of the initially elevated sample results.Trend review and lot search did not identify an increase in complaint activity for the current issue.No customer returns were available for evaluation.No product deficiency was identified.

Brand Name
CLINICAL CHEMISTRY LACTATE DEHYDROGENASE
Common Device Name
LACTATE DEHYDROGENASE
Manufacturer (Section D)
ABBOTT MANUFACTURING INC
1921 hurd drive
irving TX 75038
MDR Report Key8442431
Report Number1628664-2019-00237
Device Sequence Number429682
Product Code CFJ
UDI-Device Identifier00380740004033
UDI-Public00380740004033
Combination Product (Y/N)N
Initial Reporter CountryAU
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/16/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/08/2019
Device Catalogue Number02P56-21
Device Lot Number38576UN18
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 02/28/2019
Supplement Date Received by Manufacturer06/20/2019
Initial Report FDA Received Date03/21/2019
Supplement Report FDA Received Date07/16/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ARCHITECT C8000, LN 01G06-11; ARCHITECT C8000, LN 01G06-11; SERIAL (B)(6); SERIAL (B)(6)